Hello Doctor, For three continuous years i was a


Q: Hello Doctor,
For three continuous years i was a heavy alcoholic, i use to drink daily. Aware of liver damage and Cirrhosis now for the past two months i have completely stopped drinking. It was difficult at first but now i getting use to this new life without alcohol. Within a week of stopping alcohol i had itching sensation all my body, couldn't figure out i thought it might be a bath soap allergy and changed soap but it didn't help. For almost one and a half month I had the same symptoms. Last week I consulted my family doctor and he prescribed me with complete blood test which included Thyroid Function Test, LFT.
TSH - Normal
Urea - 5.1 mmol/L
Creatinine - 76umol/L
eGFR >90 mL/min
+ Uric acid - 0.57 mmol/L
Total Bilirubin - 15 umol/L
Alk. Phos. - 80 U/L
+ Gamma G.T - 85 U/L
++ALT - 91 U/L
+ AST - 52 U/L
Cholestrol - 4.5 mmol/L
Triglycerides - 2.6 mmol/L
Why are ALT, AST, Gamma G.T. high even after I had quit alcohol 2months ago.
Am I having severe liver damage, anything alarming. Pls. kindly reply.

Thank you in advance

Symptoms:  Currently I do not have any symptoms except mild itching through out my body.

A:   Thank you for writing to Ask The Doctor.com

The liver damage in the body has increased the amount of bilirubin in the body which causes itching throughout the body. Please see a Doctor and get the bilirubin levels tested. You can only treat this with time and as the bilirubin level goes down, the itching will get better. Wishing you a speedy recovery.

Hope this helps you.

Related Q&A

Q: My father has thrown up, is still nauseated. Has severe back pain, pale complexion and sweating. Age 53, history of s...

Q: I have been an alcoholic for 35 years. I recently had my liver lab work. The score was APL 246, AST was125 the ALT wa...

Q: My mom is alcoholic, she is around 55 yrs is there any med to get rid of alcoholic habit!

Q: I am an alcoholic. I was starting to experience issues with my legs and limbs (which i understand is caused by alcoho...

Q: Hi ,on Friday I took Adderall in the morning , and later that night I went out drinking. the next morning I pooped bl...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon